Texas, 2013Lightning Strikes in Texas, September 1 to 2, 2013
September 1 to 2, 2013 · NWS FWD · 2 events in 1 county or zone
Lightning started a house fire in Colleyville and in Saginaw in Tarrant County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Lightning started a house fire in Colleyville and in Saginaw in Tarrant County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 1, 8:30 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 1, 8:30 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
930 PM CDT SUN SEP 1 2013
.UPDATE...
ISOLATED TO SCATTERED STORMS CONTINUE TO DEVELOP JUST SOUTH OF A
SLOWLY MOVING COLD FRONT. AT 9 PM...THE FRONT WAS JUST PUSHING
SOUTH OF THE RED RIVER. GIVEN CURRENT TRENDS WITH THUNDERSTORM
DEVELOPMENT...RAISED POPS NEAR THE METROPLEX AND AREAS JUST
SOUTH. ENVIRONMENT WILL REMAIN FAVORABLE FOR GUSTY WINDS WITH THE
STRONGER THUNDERSTORMS FOR THE NEXT COUPLE OF HOURS. ONCE THE
BOUNDARY LAYER FULLY DECOUPLES THE THREAT FOR SEVERE WINDS SHOULD
DIMINISH. NO OTHER MAJOR CHANGES WERE MADE TO THE FORECAST.
HAMPSHIRE
&&
.AVIATION...
FOR THE 00Z TAFS...THUNDERSTORM CHANCES AROUND AREA TAF SITES ARE
THE PRIMARY FORECAST CONCERN.
THUNDERSTORM ACTIVITY ACROSS NORTH TEXAS HAD BEEN STAYING AWAY
FROM AREA TAF SITES AS OF 00Z. WENT AHEAD WITH VCSH IN AT
METROPLEX AREA TAF SITES AS MOST THUNDERSTORM ACTIVITY HAS BEEN
NORTH OR WEST OF THESE SITES...AND HAD BEEN DISSIPATING AS IT
MOVED TOWARDS THE DFW AREA. ASSUMING THIS TREND CONTINUES...SOME
DISSIPATING STORMS OR RAIN SHOWERS WILL LIKELY AFFECT THE
METROPLEX AROUND 02Z...BUT WILL BE AMENDING BASED ON RADAR TRENDS
THROUGHOUT THE EVENING. ITS NOT OUT OF THE QUESTION FOR A FEW
STORMS TO DEVELOP AROUND THE METROPLEX THIS EVENING...BUT
CONFIDENCE WAS TOO LOW TO GO WITH A MENTION OF THUNDER IN THE TAF
THIS EVENING AT THIS TIME.
THUNDERSTORM CHANCES FOR THE DFW AREA INCREASE AS A WEAK COLD
FRONT IS EXPECTED TO MOVE INTO THE AREA. LEFT THE TIMING FROM THE
PREVIOUS TAFS AS THE FRONT HAS NOT SHOWN ANY STRONG SIGNS OF
DEVIATING FROM THIS TRACK SO FAR. THE BEST THUNDERSTORM CHANCES
WILL OCCUR ALONG AND BEHIND THE FRONT...SO LEFT THE TIMING IN AT
08 TO 09Z FROM NORTH TO SOUTH ACROSS THE METROPLEX FOR NOW. THE
FRONT IS EXPECTED TO BE MOVING VERY SLOWLY...SO IT MAY TAKE SOME
TIME TO MOVE THROUGH THE AREA.
THE FRONT IS EXPECTED TO STALL OUT MONDAY MORNING...WITH LINGERING
SHOWERS AND THUNDERSTORMS DISSIPATING AROUND 14 TO 15Z. WILL BE
LOOKING FOR NEW THUNDERSTORM DEVELOPMENT ALONG THE NOW STATIONARY
FRONT MONDAY AFTERNOON. AT THIS TIME CONFIDENCE IN THE COVERAGE OF
STORMS WAS TOO LOW TO INCLUDE A SECOND MENTION OF THUNDER IN THE
FORECAST. IF THE FRONT HANGS UP IN THE MIDDLE OF THE METROPLEX...
AFTERNOON THUNDERSTORM CHANCES WILL INCREASE FOR MONDAY MORNING.
CAVANAUGH
&&
.PREV DISCUSSION... /ISSUED 312 PM CDT SUN SEP 1 2013/
THE UPPER LEVEL HIGH HAS BACKED OFF TO THE NORTHWEST AND IS NOW
CENTERED OVER COLORADO WHICH IS RESULTING IN NORTHERLY FLOW ALOFT
OVER THE REGION. THIS FLOW WILL ALLOW A WEAK COLD FRONT THAT IS
CURRENTLY PUSHING INTO NW TEXAS AND SOUTHERN OKLAHOMA TO MOVE INTO
NORTH TEXAS TONIGHT. AHEAD OF THE FRONT THIS AFTERNOON...IT IS ONCE
AGAIN VERY HOT WITH TEMPS RANGING FROM 96 TO 106. HIGHER MOISTURE
TODAY...ESPECIALLY IN THE MID-UPPER LEVELS IS ALLOWING FOR A FEW
SHOWERS/STORMS TO DEVELOP OVER THE AREA. THIS ISOLATED ACTIVITY
WILL CONTINUE THROUGH EARLY EVENING BEFORE DISSIPATING WITH LOSS
OF HEATING. HOWEVER A FEW MORE ORGANIZED STORMS WILL BE POSSIBLE
ALONG THE FRONT ACROSS THE NORTHERN ZONES THROUGH LATE EVENING.
THE FRONT WILL SLOW DOWN AND STALL NEAR/ALONG THE I-20 CORRIDOR
LATE TONIGHT. MEANWHILE A SHORTWAVE LOCATED ACROSS OKLAHOMA WILL
DROP SOUTH INTO THE WESTERN ZONES DURING THE OVERNIGHT HOURS AND
INTO MONDAY MORNING. AMPLE MOISTURE...WITH PRECIPITABLE WATER
INCREASING TO NEAR 2 INCHES...COMBINED WITH SUFFICIENT AMOUNTS OF
ELEVATED INSTABILITY WILL ALLOW SCATTERED SHOWERS AND A FEW STORMS
TO DEVELOP OVER THE NORTHWEST ZONES AFTER MIDNIGHT. THIS ACTIVITY
WILL DROP SOUTH INTO THE WESTERN ZONES MONDAY MORNING AND HIGHEST
POPS WILL BE LOCATED ACROSS THE NORTHWEST AND WESTERN AREAS. THIS
ACTIVITY WILL BE ELEVATED AND THEREFORE AVERAGE RAINFALL WILL NOT
BE TOO IMPRESSIVE...GENERALLY LESS THAN A QUARTER INCH.
HIGH-RES WRF GUIDANCE INDICATES THE FRONT WILL REMAIN STATIONARY
ALONG A COMANCHE TO DALLAS TO TEXARKANA LINE MONDAY AFTERNOON.
THIS FRONT WILL LIKELY BECOME THE FOCUS FOR SCATTERED AFTERNOON
CONVECTION AND HAVE INDICATED A BAND OF HIGHER POPS OF 30 PERCENT
IN THIS AREA MONDAY AFTERNOON. FOR THE REMAINDER OF THE AREA WILL
SHOW 20 POPS AS ISOLATED ACTIVITY SHOULD POP UP WITH AFTERNOON
HEATING. HIGH TEMPS MONDAY ARE A BIT UNCERTAIN DUE TO THE MORNING
RAIN OVER THE WESTERN ZONES THAT SHOULD RESULT IN ABUNDANT MID
LEVEL CLOUD COVER OVER MUCH OF THE AREA THROUGH EARLY AFTERNOON.
WILL SHOW HIGH TEMPS IN THE LOW-MID 90S WEST WHERE LESS SUNSHINE
IS EXPECTED...BUT KEEP HIGHS IN THE UPPER 90S ALONG AND EAST OF
I-35. EITHER WAY...COOLER TEMPS ARE FORECAST TOMORROW AND THUS THE
HEAT ADVISORY FOR THE METROPLEX WILL EXPIRE AT 6 PM TODAY.
THE FRONT WILL BEGIN TO DROP SOUTH AGAIN MONDAY NIGHT...AND WILL
KEEP A SLIGHT CHANCE OF RAIN MENTIONED MONDAY NIGHT FOR ALL BUT
THE NW THIRD OF THE AREA. WILL KEEP SLIGHT CHANCES OF RAIN TUESDAY
AFTERNOON IN JUST THE SOUTHEAST ZONES WHERE THE OLD DISSIPATING
FRONT WILL BE LOCATED. THE CENTER OF THE UPPER LEVEL HIGH IS
FORECAST TO REMAIN TO OUR NORTHWEST THIS WEEK WHICH WILL KEEP THE
NORTHERLY MID-UPPER LEVEL FLOW IN PLACE. GRADUAL INFILTRATION OF
DRIER CONTINENTAL AIR WILL HELP OVERNIGHT LOWS COOL A
LITTLE...GENERALLY IN THE LOW 70S EXCEPT FOR UPPER 70S IN URBAN
AREAS. HIGH TEMPS WILL ALSO REMAIN ABOVE NORMAL AND GENERALLY IN
THE UPPER 90S AS MOSTLY SUNNY SKIES WILL PREVAIL. WILL CONTINUE TO
SIDE WITH THE DRY ECMWF WHICH SEEMS TO HAVE A MORE REALISTIC
FORECAST REGARDING THE UPPER LEVEL HIGH.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 78 97 76 98 77 / 30 30 20 10 5
WACO, TX 77 99 74 98 75 / 20 20 20 10 10
PARIS, TX 75 97 72 96 72 / 30 20 20 10 5
DENTON, TX 74 96 72 97 73 / 40 20 10 10 5
MCKINNEY, TX 75 97 73 97 74 / 30 20 20 10 5
DALLAS, TX 79 99 78 99 79 / 30 30 20 10 5
TERRELL, TX 77 98 75 99 76 / 30 30 20 10 5
CORSICANA, TX 76 99 75 99 76 / 20 20 20 10 10
TEMPLE, TX 75 98 73 97 73 / 20 20 20 10 10
MINERAL WELLS, TX 75 94 70 96 73 / 40 30 20 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/
Hazardous weather outlook, Sep 1, 2:25 PM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
325 PM CDT SUN SEP 1 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
325 PM CDT SUN SEP 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
A HEAT ADVISORY REMAINS IN EFFECT FOR DALLAS...TARRANT...COLLIN
AND DENTON COUNTIES UNTIL 6 PM.
ISOLATED THUNDERSTORMS ARE POSSIBLE OVER ALL OF NORTH TEXAS
THROUGH THIS EVENING. STRONG GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH ANY STORMS THROUGH THIS EVENING.
THUNDERSTORM CHANCES WILL CONTINUE IN MANY AREAS AFTER
MIDNIGHT...ESPECIALLY NORTHWEST OF THE DFW METROPLEX.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL
TEXAS ON MONDAY...THEN ACROSS GENERALLY SOUTHEAST AREAS TUESDAY
AFTERNOON. THE MAIN THREATS WILL BE LIGHTNING AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 1, 7:12 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
812 PM CDT SUN SEP 1 2013
TXZ103-020145-
DENTON TX-
812 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN DENTON COUNTY
AT 810 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF DENTON...MOVING SOUTH AT 10
MPH.
THIS STORM WAS NEAR AUBREY...BETWEEN LAKE RAY ROBERTS AND LAKE
LEWISVILLE. THIS STORM IS LIKELY TO PRODUCE STRONG 40 TO 50 MPH
OUTFLOW WINDS IN ALL DIRECTIONS FROM THE CENTER OF THE STORM. THESE
WINDS MAY AFFECT THE SOUTHERN PORTIONS OF LAKE RAY ROBERTS AND MUCH
OF LAKE LEWISVILLE THROUGH 845 PM. WINDS THIS STRONG CAN EASILY
CAPSIZE SMALL BOATS...IF YOU ARE ON THE WATER...MOVE TO SHORE OR
SOME OTHER SAFE LOCATION UNTIL THE STORM PASSES!
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3341 9691 3317 9683 3308 9684 3308 9711
3342 9713
TIME...MOT...LOC 0110Z 344DEG 8KT 3329 9699
CAVANAUGHLocal storm report, Sep 1, 7:36 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
836 PM CDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG AUBREY 33.30N 96.98W
09/01/2013 DENTON TX FIRE DEPT/RESCUE
POWERLINES WERE DOWNED, AND A TREE WAS BLOWN ONTO A
HOUSE IN AUBREY.Special weather statement, Sep 1, 7:57 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 PM CDT SUN SEP 1 2013
TXZ092-103-020230-
DENTON TX-COOKE TX-
857 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN COOKE COUNTY
CENTRAL DENTON COUNTY
AT 855 PM CDT...A STRONG STORM HAD DEVELOPED NEAR VALLEY VIEW AND
WAS CAPABLE OF PRODUCING 40 TO 50 MPH WIND DOWNBURST WINDS. THE
STORM WAS MOVING SOUTH AT 10 TO 15 MPH.
THESE STRONG WINDS WILL MOVE OVER MUCH OF LAKE RAY ROBERTS THROUGH
930 PM CDT. IF YOU ARE OUT ON THIS LAKE...MOVE TO THE SHORE OR SOME
OTHER SAFE LOCATION UNTIL THE STORM PASSES WINDS THIS STRONG CAN
EASILY CAPSIZE SMALL BOATS!
HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3345 9694 3342 9694 3342 9693 3301 9687
3300 9719 3355 9722 3356 9696
TIME...MOT...LOC 0155Z 352DEG 11KT 3342 9709
CAVANAUGHSpecial weather statement, Sep 1, 8:19 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 PM CDT SUN SEP 1 2013
TXZ104-020245-
COLLIN TX-
919 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIN COUNTY
AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CELINA AND WESTON...OR 12 MILES NORTHWEST
OF MCKINNEY...MOVING SOUTH AT 5 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CELINA AND PROSPER.
HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3334 9656 3332 9653 3326 9649 3316 9684
3340 9684 3340 9683 3340 9660
TIME...MOT...LOC 0218Z 338DEG 5KT 3336 9672
CAVANAUGHSpecial weather statement, Sep 1, 8:51 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
951 PM CDT SUN SEP 1 2013
TXZ103-104-020315-
DENTON TX-COLLIN TX-
951 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN COLLIN COUNTY
EASTERN DENTON COUNTY
AT 947 PM CDT...THE DFW TERMINAL DOPPLER RADAR OBSERVED A GUST FRONT
WELL OUT AHEAD OF A CLUSTER OF STORMS...TRAVELING SOUTH AT 25 TO 30
MPH TOWARDS LAKE LEWISVILLE. RADAR OBSERVED WINDS OF 45 MPH BEHIND
THE GUST FRONT. THESE STRONG WINDS WILL CONTINUE TO MOVE SOUTH OVER
LAKE LEWISVILLE...AND MUCH OF SOUTHEASTERN DENTON AND FAR
SOUTHWESTERN COLLIN COUNTIES THROUGH 1015 PM CDT.
IF YOU ARE ON LAKE LEWISVILLE...MOVE TO SHORE OR SOME OTHER SAFE
AREA UNTIL THE STRONG WINDS ASSOCIATED WITH THIS GUST FRONT HAVE
PASSED. WINDS THIS STRONG CAN EASILY CAPSIZE SMALL BOATS! THE GUST
FRONT WILL PRECEDE ANY RAINFALL BY 10 TO 15 MINUTES.
CITIES IN THE PATH OF THIS STORM INCLUDE AUBREY...CROSS ROADS...
FRISCO...HACKBERRY...HEBRON...HICKORY CREEK...HIGHLAND VILLAGE...
KRUGERVILLE...LAKE DALLAS...LEWISVILLE...LITTLE ELM...PLANO...SHADY
SHORES...THE COLONY AND LAKE LEWISVILLE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3299 9667 3299 9707 3331 9706 3333 9686
3322 9680
TIME...MOT...LOC 0247Z 346DEG 24KT 3324 9692
CAVANAUGHSpecial weather statement, Sep 1, 9:40 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1040 PM CDT SUN SEP 1 2013
TXZ102-103-020415-
DENTON TX-WISE TX-
1040 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN DENTON COUNTY
SOUTHEASTERN WISE COUNTY
AT 1040 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES EAST OF DECATUR...MOVING SOUTHWEST AT 40
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...JUSTIN AND KRUM.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3330 9720 3299 9729 3300 9757 3333 9744
TIME...MOT...LOC 0340Z 030DEG 36KT 3321 9739
CAVANAUGH
Lightning, Tarrant
- When
- September 1, 9:45 PM CST
- Where
- Tarrant County, 1.99 mi NNW of Smithfield
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 32.896, -97.184
Lightning started a house fire in the 6000 block of Sterling Drive in Colleyville. Flames were coming from the garage when firefighters arrived.
Lightning, Tarrant
- When
- September 2, 12:45 AM CST
- Where
- Tarrant County, 1.28 mi SW of Ft Worth Saginaw Arp
- Property damage
- $35,000
- Reported by
- Broadcast Media
- Coordinates
- 32.858, -97.397
Lightning started a house fire in the 4900 block of Waterford Drive in Colleyville. Flames were coming from the roof when firefighters arrived.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, September 1 to 30, 2013$22 million · 8 events
- Damaging Winds and Lightning Strike in South Carolina, September 1, 20131 death · 50 kt wind · 3 events
- Wildfire in California, September 1 to 30, 2013$15 million · 1 event
- Drought in Oklahoma, September 1 to 30, 2013$8.0 million · 3 events
- Flash Flooding in Nevada, September 1 to 4, 2013$1.0 million · 5 events
- Drought in Texas, September 1 to 30, 2013$114,000 · 39 events
- Flash Flooding in Arizona, September 1 to 4, 2013$532,000 · 5 events
- Tornado and Flash Flooding in Massachusetts, September 1, 2013$140,000 · EF0 · 10 events
- Hail and Damaging Winds in Arkansas, September 1, 2013$106,000 · 52 kt wind · 12 events
- Hail and Damaging Winds in Missouri, September 1, 2013$126,000 · 1 in hail · 8 events
- Flash Flooding and Debris Flows in Utah, September 1 to 4, 2013$75,000 · 53 kt wind · 13 events
- Flash Flood and Lightning Strike in Rhode Island, September 1, 2013$102,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478078, 478080.